Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
160 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Had stroke previously. VNS implanted in chest. Titrated from valproic acid. Drooling increased dramatically. Suggestions?

Thank you. I am the parent of a 54year old son - massive stroke at age 40. We have cared for him in our home since that time. He was seizure free for 2years 8months. He has a VNS implanted in his chest. We were so excited about his "seizure free" time. He has expressive aphasia-has not said a word since September 1999. He "was" a computer analyst. He is being titrated from Valproic Acid -via Mickey button-to Vimpat. He had MINIMAL drooling. Now it has increased dramatically. I was trying to research Vimpat to see if this was the possible reason.
Whew!! Thanks for listening. (Spelling does not count-I hope :-)
Well-shame on me.....I did not realize that there would be a charge. Thank you anyway.
Wed, 5 Jun 2013
Report Abuse
Neurologist 's  Response
hi,

Vimpat contains lacosamide which is a newer drug with minimal side effects.

Increased drooling can be either due to over dosage or it can also be due to subclinical status while shifting from valproic to vimpat( fits -non convulsive type)

He requires EEG monitoring to rule out subclinical status and drug related changes.He also requires evaluation of electrolytes and blood sugar also

Consult your neurologist for same.

Dr Sandhya Manorenj
Neurologist
Hi tech city hyderabad
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Lacosamide


Had stroke previously. VNS implanted in chest. Titrated from valproic acid. Drooling increased dramatically. Suggestions?

hi, Vimpat contains lacosamide which is a newer drug with minimal side effects. Increased drooling can be either due to over dosage or it can also be due to subclinical status while shifting from valproic to vimpat( fits -non convulsive type) He requires EEG monitoring to rule out subclinical status and drug related changes.He also requires evaluation of electrolytes and blood sugar also Consult your neurologist for same. Dr Sandhya Manorenj Neurologist Hi tech city hyderabad